Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A hyperbolic $ 4$-manifold


Author: Michael W. Davis
Journal: Proc. Amer. Math. Soc. 93 (1985), 325-328
MSC: Primary 57N13; Secondary 51M10, 52A25
MathSciNet review: 770546
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: There is a regular $ 4$-dimensional polyhedron with 120 dodecahedra as $ 3$-dimensional faces. (Coxeter calls it the "$ 120$-cell".) The group of symmetries of this polyhedron is the Coxeter group with diagram:

$\displaystyle [unk]$

For each pair of opposite $ 3$-dimensional faces of this polyhedron there is a unique reflection in its symmetry group which interchanges them. The result of identifying opposite faces by these reflections is a hyperbolic manifold $ {M^4}$.

References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Éléments de mathématique. Fasc. XXXIV. Groupes et algèbres de Lie. Chapitre IV: Groupes de Coxeter et systèmes de Tits. Chapitre V: Groupes engendrés par des réflexions. Chapitre VI: systèmes de racines, Actualités Scientifiques et Industrielles, No. 1337, Hermann, Paris, 1968 (French). MR 0240238
  • [2] H. S. M. Coxeter, Twelve geometric essays, Southern Illinois University Press, Carbondale, Ill.; Feffer & Simons, Inc., London-Amsterdam, 1968. MR 0310745
  • [3] H. S. M. Coxeter, Regular polytopes, 3rd ed., Dover Publications, Inc., New York, 1973. MR 0370327
  • [4] H. S. M. Coxeter, Regular complex polytopes, Cambridge University Press, London-New York, 1974. MR 0370328
  • [5] J. S. Richardson and J. H. Rubinstein, Hyperbolic manifolds from regular polyhedra, preprint, 1982.
  • [6] Jean-Pierre Serre, Cohomologie des groupes discrets, Prospects in mathematics (Proc. Sympos., Princeton Univ., Princeton, N.J., 1970) Princeton Univ. Press, Princeton, N.J., 1971, pp. 77–169. Ann. of Math. Studies, No. 70 (French). MR 0385006
  • [7] C. Weber and H. Seifert, Die beiden Dodekaederräume, Math. Z. 37 (1933), no. 1, 237–253 (German). MR 1545392, 10.1007/BF01474572

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57N13, 51M10, 52A25

Retrieve articles in all journals with MSC: 57N13, 51M10, 52A25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0770546-7
Article copyright: © Copyright 1985 American Mathematical Society